It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Birth Control Message Board

  • Bleeding on and off birth control

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 12-04-2013, 05:46 AM   #1
    krbs1023
    Newbie
    (female)
     
    krbs1023's Avatar
     
    Join Date: Dec 2013
    Posts: 2
    krbs1023 HB User
    Bleeding on and off birth control

    I'm 22 now. I've been spotting 2 weeks before my period for 2 and a half years now.

    I started taking Trinessa when I was 15 because I had a very heavy period that lasted for a month and a half. At 19, I decided I didn't need birth control anymore and went off for about 5 months.

    Then I tallked to my Doctor and she prescribed orth evra ( the patch) After a week of being on the patch, I started having a ton of brown discharge, so I stopped during the second week and went back to trinessa for about a year. Sadly enough, the trinessa didn't work anymore. I was spotting 1 week before every period.

    I tried Kariva (20E/ desogestrel) for about 8 months. Spotting 2 weeks before every period.

    Next a doctor told me maybe it was the progestin, so I tried portia (30E and levongestrel). Same exact thing.

    Next I went to mononessa (35E and norgestimate). At this point I experience the same 2 weeks of spotting before my period, but it was much heavier than before. So I stopped taking it and tried to see what going off birth control entire would do.

    I had a period where the spotting was about a week and a half before my period. Then I had a period with 1 week free, 1 week of spotting and 1 week of period.

    All off birth control
    I saw a gynecologist about it and she did a thyroid test, clymidia or gonnorhea test and a tranvaginal utrasound. The first two came out normal, but the ultrasound found a very small polyp.

    I had the polyp removed and then a week after finishing my period, I was spotting again, same as before. The next month, I had a 3 week cycle again with 1 week of spotting. Seems a bit strange that off bc I'm on this off and on long cycle/ short cycle.

    So the doctor was like, you need more estrogen. My highest prescription before that was 35mcg. Now I'm on Zovia 50 E with ethynl diacitate.
    My periods have not changed in the least. Still spotting for 2 weeks before my period. Plus I have breast tenderness and have been eating a ton. I'm 135 pounds so that much estrogen is a lot for me.

    I don't know what else to try. I've been very depressed for the past 6 months. I cry at least once a day. I know there is a way to do a hormonal test and I'm not sure why I haven't done that. I can't think of any other tests that makes sense since something should have come up on the ultrasound or hysteroscopy.

    Please help! I don't want to live like this.

     
    Sponsors Lightbulb
       
    Old 12-04-2013, 03:39 PM   #2
    Kszan
    Senior Veteran
    (female)
     
    Join Date: Jun 2006
    Posts: 5,246
    Kszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB User
    Re: Bleeding on and off birth control

    Have you thought about finding a new gyne? Because I had a similar problem until I found a new gyne who found polyps and then kept monitoring me because I started having spotting again so we found out I had new polyps, and I've ended up getting them removed 6 times! Polyps cause spotting between periods and taking different pills won't help, only removing them will. If I would have stayed with my previous gyne, she would have just kept throwing pills at me.

    I think if you find a better gyne who helps you treat the problem instead of just masking it by making you switch pills, it will make a huge difference. I was told by my gyne that estrogen causes the polyps to grow so you should limit your estrogen, including in your food so stay away from soy and flax seed because they have an estrogenic effect on your body.

    So, my suggestion is find a new gyne. There are better ones out there who will work with you toward a solution instead of this one who apparently doesn't know what she's doing.

     
    Old 07-01-2014, 02:00 PM   #3
    krbs1023
    Newbie
    (female)
     
    krbs1023's Avatar
     
    Join Date: Dec 2013
    Posts: 2
    krbs1023 HB User
    Re: Bleeding on and off birth control

    Hi Krzan,
    I did end up seeing a new obgyn. She started by finding that I have a chronically friable cervix and was treating it with silver nitrate. Unfortunately, the silver nitrate also causes me to bleed somewhat heavily for a period of 3 days. She also prescribed another birth control with 10mg of estrogen and levongestrel (lolo estrin fe?) In addition, she checked my hormone, which she said looked fine. She also tested for what she said was every know infection of the vagina. I come back with anything. So she prescribed antibiotics anyway in case I have an infection of the uterus, that can only be check through surgery. She said this infection can cause strange bleeding.

    Since this bleeding after silver nitrate occurred on 3 occasions and then the scheduled bleeding came back, she sent me to get an ultrasound. The results of the ultrasound that I had an ovarian cyst and also that my uterine lining was thin, although she did not specify how thin. no more polyps! She suggested putting me on a birth control pill with higher estrogen as this may have been causing the problem with the silver nitrate. I declined since I have played the birth control switching games too many times to have any interest (I've been all the way up to 50mg and it didn't help).

    So she suggested I could do nuvaring so I get a more constant dose of estrogen and progestin. I declined this because of my chronically friable cervix. So she then suggest an estrogen patch. I believe it has .025 mg of estrogen. I decided this was the best option as it would at least shake up the ratio in most birth control pills, which I had read somewhere could help.

    I haven't started taking it yet since its a patch and I' afraid it will be a disaster since the ortho evra patch is what caused all my issues in the first place. Also, I'm getting married in two weeks and I have this grand fear that the extra estrogen will cause me to bleed excessively.
    I'm very frustrated again that we are coming back to blaming birth control even though my body reacts the same way with or without it. If anyone knows of why this could be happening other than the polyp, let me know. Can't stand this!

    Last edited by krbs1023; 07-01-2014 at 02:08 PM. Reason: forgot something

     
    Old 08-02-2014, 01:16 PM   #4
    hyperchicky
    Junior Member
    (female)
     
    Join Date: Feb 2006
    Posts: 35
    hyperchicky HB User
    Re: Bleeding on and off birth control

    Although there is no known test for Polycystic Ovarian Syndrome (aka POS), you might have this condition. My periods were more than just irregular for 20 years. I also had very oily skin and acne. I saw an ARNP whose specialty was gynecology. She suggested i try Spironolactone (generic for Aldactone). It lowers the amount of androgens (testosterone) in a woman's body by flushing it out (a diuretic). I have been taking Spironolactone for over 10 years and have absolutely no side effects. My skin is no longer oily.. literally i can go a couple of days without washing it and it will not be an oily, globby mess. I don't get cysts (unless is stop taking it). My dermatologist is a firm believer in it, but my family physician poopoo's the medicine saying causes low blood pressure and can be dangerous to the liver. I have annual physicals and my electrolytes are always in a perfect range and my blood pressure is exceptional. I don't know why more doctors will not prescribe this medicine. Right away when i have mentioned it to a new doctor they immediately shut me down. I am on this board looking for contraception with minimal side effects. I'm 43 and was married to a man who had a vasectomy so it was never an issue. Now I'm dating a man who does not want to get a vasectomy. I have had such poor results in the past with implants and birth control pills... implants caused me to bleed all the time, and birth controls turned me into an emotional wreck. Sprinolactone will damage a fetus and i cannot take the risk of getting pregnant. Hope this helps.

     
    Closed Thread

    Tags
    bleeding, ortho evera, spotting before period



    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 08:09 PM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!